Jump to content
Sign in to follow this  
gail p-m

leg swelling

Recommended Posts

My Dad has been on Lasix for about 6 months due to leg swelling. Cardiologist felt it was due to varicrose veins. About a month ago, Dad's legs swelled up majorly and were also red and tender to the touch. The cardiologist put him on another diuretic (don't know the name) which he said works well in conjunction with Lasix. My father ended up losing 10 plus pounds and yes, his legs did "go down" but he was too dried out. Cardiologist said to wait until some of the weight came back and then put my father on a reduced dosage of the "new drug". My father lost weight -- about 5 lbs -- this time and legs are still somewhat red and tender. However, he feels very weak from the weight loss. Keep in mind that my dad is about 150 lbs or so and his pre l.c. weight was around 185. He's about 6 feet tall. He's very tired and often falls asleep for a good 2 hour nap in the afternoon which has only happened since the legs swelled. Finally, my question::: cardiologist, pulmonologist, oncologist, none of them has a reason for the leg swelling this time. He has not had any chemo for a couple of years.

Your thoughts on the leg swelling, the weakness...

gail p-m

Share this post


Link to post
Share on other sites

Was there a rash of any sort? Maybe an infection Mom had redness and a rassh and could not move physically. Hospitalized 3 days on Vancomycin antibiotics. Good Luck and saying a prayer for nothing to serious.

Share this post


Link to post
Share on other sites

My Mom too suffers from this. I did find out recenty that a newer med she was taking was causing leg swelling,(a known side effect, but neither the doc nor pharmacist was aware, I had to bring it to their attention), but when the med was stopped her swelling now only happens a few times a month maybe. She takes 80mg of lasix per day, then we double that if she has swelling. The doctors have said if her legs are swelling then she is retaining fluid in others areas of her body as well. Meaning the lungs/heart.chest area. She had leg swelling before the new med just not as bad, and no doctor out of all hers could ever give an answer as to why other than her diet/salt intake.

I hope your Dad finds the answer soon and gets some relief.

Kim

PS. The drug was Avandia, taken for Diabeties. And it was working very nicely controlling her blood sugar too.

Share this post


Link to post
Share on other sites

My Mom's feet started to swell during chemo. No one could fully figure it out just kept saying she had some possible heart failure. Mom has never had problems with her heart. Finally, they decided that she was not getting enough protein which can cause fluid build up. Mom has AD as well as the lung cancer and trying to get the right foods in has been difficult. With lots of peanut butter and the addition of an easily soluble prescription iron pill of which I don't know the name the swelling has stopped. You may want to ask your Dr about this possibility. Especially, if he has lost so much weight.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...